Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 28, NWS Tulsa, OK

August 31, 202119 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 31, 2021, 12:58 PM CDT for 19 counties in Oklahoma. It took effect at Sep 1, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2021, 12:58 PM CDT (17:58 UTC)
In effect from
Sep 1, 2021, 12:00 PM CDT
Expired
Sep 1, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS74 KTSA 311758
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1258 PM CDT Tue Aug 31 2021

ARZ019-020-029-OKZ049-053>057-059>062-064>068-070>076-011000-
/O.NEW.KTSA.HT.Y.0028.210901T1700Z-210902T0000Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
1258 PM CDT Tue Aug 31 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of eastern Oklahoma and west-central
  Arkansas.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
953 
WWUS74 KTSA 010838
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
338 AM CDT Wed Sep 1 2021

ARZ019-020-029-OKZ049-053>057-059>062-064>068-070>076-020000-
/O.CON.KTSA.HT.Y.0028.210901T1700Z-210902T0000Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
338 AM CDT Wed Sep 1 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values 105 to 108 expected.

* WHERE...Portions of eastern Oklahoma and west-central Arkansas.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
455 
WWUS74 KTSA 011936
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
236 PM CDT Wed Sep 1 2021

ARZ019-020-029-OKZ049-053>057-059>062-064>068-070>076-020000-
/O.CON.KTSA.HT.Y.0028.000000T0000Z-210902T0000Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage-
Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, 
Stigler, Wilburton, and Poteau
236 PM CDT Wed Sep 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values 105 to 108 expected.

* WHERE...Portions of eastern Oklahoma and west-central Arkansas.

* WHEN...From noon to 7 PM CDT Wednesday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 31, 12:31 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 31, 12:31 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 PM CDT Tue Aug 31 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Small cluster of showers/thunderstorms have held together and
therefore will update to include low chance pops across far
northeast Oklahoma/northwest Arkansas for early this afternoon.
On the aviation side,  could again see some light fog across
portions of northwest Arkansas late tonight.  Otherwise, VFR
conditions are expected.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM....12
AVIATION.....12
Hazardous weather outlook, Aug 31, 12:40 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1240 PM CDT Tue Aug 31 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-010930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1240 PM CDT Tue Aug 31 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Early afternoon and again after midnight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Hot temperatures will continue this afternoon with heat index values
of 100 to 105 degrees common across eastern Oklahoma and west
central Arkansas. Widely scattered showers and thunderstorms will
likely move into far northeast Oklahoma and northwest Arkansas early
this afternoon. Low storm chances will redevelop after midnight
across portions of northeast Oklahoma and northwest Arkansas.
Locally gusty winds and brief heavy rains will be possible with any
stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
A slight chance of thunderstorms will spread into portions
of northeast Oklahoma and northwest Arkansas late tonight
and continue through Wednesday morning. Otherwise hot
temperatures will be the primary weather hazard through
the remainder of the week. A slight chance of thunderstorms
will return Saturday as a weak cold front moves into the
region.

weather.gov/tulsa contains additional information.

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.